Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On a measure-theoretic problem of Arveson
HTML articles powered by AMS MathViewer

by Richard Haydon and Victor Shulman PDF
Proc. Amer. Math. Soc. 124 (1996), 497-503 Request permission


A probability measure $\nu$ on a product space $X\times Y$ is said to be bistochastic with respect to measures $\lambda$ on $X$ and $\mu$ on $Y$ if the marginals $\pi _1(\nu )$ and $\pi _2(\mu )$ are exactly $\lambda$ and $\mu$. A solution is presented to a problem of Arveson about sets which are of measure zero for all such $\nu$.
  • William Arveson, Operator algebras and invariant subspaces, Ann. of Math. (2) 100 (1974), 433–532. MR 365167, DOI 10.2307/1970956
  • Cahit Arf, Untersuchungen über reinverzweigte Erweiterungen diskret bewerteter perfekter Körper, J. Reine Angew. Math. 181 (1939), 1–44 (German). MR 18, DOI 10.1515/crll.1940.181.1
  • P. Erdös, Note on products of consecutive integers, J. London Math. Soc. 14 (1939), 194–198. MR 22, DOI 10.1112/jlms/s1-14.3.194
  • Claude Dellacherie and Paul-André Meyer, Probabilités et potentiel, Publications de l’Institut de Mathématique de l’Université de Strasbourg, No. XV, Hermann, Paris, 1975 (French). Chapitres I à IV; Édition entièrement refondue. MR 0488194
  • C.A. Rogers et al., Analytic Sets, Academic Press, London, 1980.
  • Laurent Schwartz, Radon measures on arbitrary topological spaces and cylindrical measures, Tata Institute of Fundamental Research Studies in Mathematics, No. 6, Published for the Tata Institute of Fundamental Research, Bombay by Oxford University Press, London, 1973. MR 0426084
  • V. N. Sudakov, Geometric problems of the theory of infinite-dimensional probability distributions, Trudy Mat. Inst. Steklov. 141 (1976), 191 (Russian). MR 0431359
  • Flemming Topsøe, A criterion for weak convergence of measures with an application to convergence of measures on $D[0,1]$, Math. Scand. 25 (1969), 97–104. MR 254910, DOI 10.7146/math.scand.a-10944
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 28A35, 28A12, 47D25
  • Retrieve articles in all journals with MSC (1991): 28A35, 28A12, 47D25
Additional Information
  • Richard Haydon
  • Affiliation: Brasenose College, Oxford OX1 4AJ, United Kingdom
  • Email:
  • Victor Shulman
  • Affiliation: Polytechnic Institute, Lenina Street, 16000 Vologda, Russia
  • Email:
  • Received by editor(s): August 29, 1994
  • Communicated by: Palle E. T. Jorgensen
  • © Copyright 1996 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 124 (1996), 497-503
  • MSC (1991): Primary 28A35; Secondary 28A12, 47D25
  • DOI:
  • MathSciNet review: 1301501